MAUDE Adverse Event Report: ALERE SAN DIEGO ALERE HCG CASSETTE; HCG PREGNANCY TEST

ALERE SAN DIEGO ALERE HCG CASSETTE; HCG PREGNANCY TEST
Model Number 92210
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results: the customer's observation was not replicated in-house with retention and return products.Retention and return devices were tested with in-house clinical hcg negative urine samples.All hcg results were negative at read time and met qc specifications.No false positive results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.The root cause could not be determined based on the information provided.
 
Event or Problem Description
On (b)(6) 2017 a patient presented to the emergency department with possibly abdominal pain.(reporter was uncertain) at 6pm a rapid hgc was ordered which displayed a positive result.The patient had a history of tubal ligation, emphatic she was not pregnant.A serum quantitative hcg test was ordered and returned as with a negative result.No treatment or medication was delayed as a result of the rapid test.Lmp was not available.On (b)(6) 2019, the reporter knew of the event, the patient sample was discarded the day before but retrieved, retested with a negative result.Because the customer could not confirm if the collection cup obtained on (b)(6) 2017 was that of the same patient tested on (b)(6) 2017, the customer was not concerned with the possible conflicting results, but was concerned with the fp result between the rapid and the serum quant.

Brand Name
ALERE HCG CASSETTE
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9114382
Report Number2027969-2019-00439
Device Sequence Number2430693
Product Code JHI
UDI-Device Identifier10815845020130
UDI-Public(01)10815845020130(17)190630(10)HCG7070005
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number92210
Device Lot NumberHCG7070005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR